Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 6, 2012, 2:47 PM EDT for Halifax County, Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 2:47 PM EDT (18:47 UTC)
- Expired
- Aug 6, 2012, 3:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WWUS81 KRNK 061847
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT MON AUG 6 2012
VAZ058-061945-
HALIFAX VA-
247 PM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
VIRGILINA...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HITESBURG AROUND 310 PM AND STAUNTON RIVER
STATE PARK AROUND 325 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3661 7870 3654 7873 3654 7890 3669 7891
3672 7867 3670 7866 3670 7864 3668 7862
3663 7855
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:58 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 6, 1:58 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 158 PM EDT MON AUG 6 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION TODAY. THE FRONT WILL DRIFT INTO THE CAROLINAS BY TUESDAY AND DISSIPATE...BUT LINGERING MOISTURE BEHIND IT WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE WEEK...AND ESPECIALLY FOR THE CAROLINAS. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1100 AM EDT MONDAY... SHOWERS WITH EMBEDDED THUNDER WILL SPREAD EAST FROM WEST VA THROUGH THE DAY. BECAUSE OF HVY RAIN ACROSS EXTREME WESTERN GRAYSON AND THE HIGH TERRAIN IN THAT PART OF THE COUNTY...THEY WERE ADDED TO THE FLASH FLOOD WATCH. ALSO...BECAUSE OF THE SLOW PROGRESSION OF THE FRONT EXTENDED THE WATCH UNTIL MIDNIGHT. DISTURBANCE SLICING THROUGH KY WILL BE THE CATALYST FOR SHWS AND STORMS THIS AFTERNOON. SOME SUNSHINE ACROSS THE SOUTHSIDE WILL LEAD TO DIURNAL THUNDERSTORMS...SOME OF WHICH COULD BE STRONG AND ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD CAUSE WATER PROBLEMS THERE ALTHOUGH THEY HAVE BEEN DRY. WEAK MBE VELOCITIES ON BLF SOUNDING INDICATE SHOWERS AND STORMS WILL POTENTIALLY BACKBUILD ALL DAY AS THEY SLOWLY SINK SOUTH THROUGH MERCER/TAZEWELL. HEAVIEST RAIN RIGHT NOW IS IN EASTERN KY ASSOCIATED WITH THUNDER. BASED UPON HOW THIS EVOLVES MAY HAVE TO EXTEND THE WATCH FURTHER NORTH. WILL ALSO BE WATCHING BLAND/GILES/MONROE AS THEY RECEIVED 1-2" OF RAINFALL LAST NIGHT. AS OF 430 AM EDT MONDAY... CONCERN TODAY AND TONIGHT IS SLOW MOVING FRONT WHICH WILL MOVE FROM WEST VIRGINIA THIS MORNING...TO ALONG THE VIRGINIA/NORTH CAROLINA BORDER TONIGHT. ABUNDANT MOISTURE...SURFACE DEWPOINTS IN THE LOWER 70S...PWATS NEAR 2 INCHES...TO FUEL NUMEROUS SHOWERS AND WIDESPREAD CLOUDINESS. MODEL GUIDANCE SUGGEST AVERAGE RAINFALL OF A HALF /0.50/ INCH TO AND INCH /1.00/ CAN BE EXPECTED...THE HEAVIEST AMOUNTS ALONG THE VA/NC BORDER WHERE GREATER INSTABILITY LIKELY TO BE REALIZED FROM AFTERNOON HEATING AHEAD OF THE FRONT. WITH PWATS NEAR 2 INCHES...SHOWERS WILL BE VERY RAIN EFFICIENT...THE SLOW MOVING STORMS PRODUCING TORRENTIAL DOWNPOURS. PER COORDINATION WITH WFO MRX...MOST SIGNIFICANT FLOOD CONCERN ATTM IS AREA WHERE HEAVY RAINS OCCURRED SUNDAY...PARTS OF THE NC HIGH COUNTRY INTO TENNESSEE PICKING UP SEVERAL INCHES OF RAIN...SOME OF WHICH PRODUCED FLOODING...OR AT THE VERY LEAST BROUGHT STREAMS TO AN ELEVATED LEVEL. WITH PROSPECTS OF MORE RAIN TODAY...THIS AREA SEEMS TO BE HIGH ON THE LIST FOR AREAS TO WATCH FOR RAPID RESPONSE FLOODING. AS SUCH HAVE ISSUED FLASH FLOOD WATCH (FFA) FOR ASHE AND WATAUGA TO HIGHLIGHT THIS THREAT. FFA MAY NEED TO BE EXPANDED FARTHER EAST PER RADAR TRENDS THIS AFTERNOON. TEMPERATURES TODAY EXPECTED TO RANGE FROM THE 70S MTNS...80S EAST OF THE BLUE RIDGE...DEWPOINTS NEAR 70 MAKING FOR A HUMID DAY. LOWS TONIGHT WILL REMAIN MILD...ELEVATED DEWPOINTS AND CLOUD COVER INSULATING ANY SIGNIFICANT FALL. && .SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY/... AS OF 345 PM EDT SUNDAY... WEAK FRONTAL BOUNDARY NEVER REALLY EXITS THE SOUTHEAST PORTION OF THE CWA BEFORE WASHING OUT DURING THE DAY TUESDAY AND ALLOWING LIGHT SOUTHERLY TO SOUTHWEST LOW-LEVEL FLOW WITH ABUNDANT MOISTURE TO STREAM INTO THE APPALACHIAN REGION OF WRN NC...SW VS...AND SE WV. SOME OF THIS MOISTURE IS OF TROPICAL ORIGIN...AT LEAST BY LATER TUES...COMING UP FROM FLORIDA AND THE GA/SC COAST. THERE WILL CERTAINLY BE A GRADIENT IN PRECIP CHANCES ACROSS THE RNK FCST AREA WITH VERY LOW CHANCES ACROSS THE NORTH TO VERY HIGH CHANCES ACROSS THE SOUTH...AND TRENDS IN MODEL GUIDANCE SUGGESTS A GENERAL INCREASE IN POP AND RAINFALL AMOUNTS IS THE WAY TO GO. STARTING OUT WITH LIKELY ACROSS THE FAR SOUTH MONDAY NIGHT BUT WITH SOME DISSIPATION OF ACTIVITY OVERNIGHT...BUT LIKELY NOT ENTIRELY WITH WEAK CONVERGENCE LINGERING ALONG OLD FRONTAL BOUNDARY. ONLY MENTIONING SLIGHT CHC THUNDER LATE AT NIGHT. HOWEVER THROUGHOUT THE DAY TUES THE LOW LEVEL FLOW BEGINS TO INCREASE FROM THE SOUTH...ESPECIALLY IN THE NAM...WITH A INCREASE IN POPS AND SPREAD NORTHWARD TO INCLUDE AT LEAST LOW CHC POPS AGAIN FAR NORTH BY AFTERNOON. THIS NOW SUPPORTED BY GFS...NAM...AND SREF. THIS FLUX OF TROPICAL MOISTURE...ALTHOUGH GENERALLY NOT ALL THAT STRONG...CONTINUES THROUGH WEDNESDAY. NAM SHOWS THIS INFLUX A LITTLE BETTER...WITH SIGNS OF A WEAK LOW LEVEL JET AND UPPER LEVEL WAVE INTO THE NC MTNS LATE TUESDAY AND INTO EARLY WED...SUGGESTING POTENTIAL FOR ONGOING SHOWERS/STORMS...WITH HEAVY RAINFALL POSSIBLE...MUCH OF THE NIGHT TUES NIGHT AND MAYBE INTO WED MORNING. GOING WITH LIKELY TO HIGH CHC POPS DOWN IN THAT AREA...AND WILL NEED TO CONSIDER CONTINUING TO INCREASE THIS IF TRENDS IN GUIDANCE CONTINUES. AM BEGINNING TO GET CONCERNED ABOUT ESPECIALLY HEAVY RAIN THREAT ACROSS THE SOUTH THROUGH MID NEXT WEEK...ESPECIALLY NC MTNS...BUT MUCH DEPENDS ON STRENGTH OF THIS LOW LEVEL JET. WILL NEED TO KEEP WATCHING CAREFULLY THROUGHOUT THE WEEK. WHILE I CONTINUED MENTION OF CHC TO LIKELY THUNDER DURING THE DAY WHILE DROPPING TO SLIGHT CHC THUNDER OVERNIGHT...AS WE GET MORE CONFIDENT IN JUST HOW LIMITED INSTABILITY MAY BE...WE MAY BE BACKING OFF ON HOW MUCH THUNDER TO EXPECT AS THIS IS STARTING TO LOOK MORE LIKE TROPICAL SHOWERS...ESPECIALLY FOR TUESDAY. AS FAR AS TEMPERATURES...GENERALLY WENT ON THE MILD SIDE OF GUIDANCE FOR OVERNIGHT LOWS...AND COOL SIDE OF GUIDANCE FOR DAY TIME HIGHS...AT LEAST ACROSS THE SOUTHERN HALF OF FCST AREA WHERE SKY COVER WILL REMAIN NEARLY OVERCAST THROUGH THIS PERIOD WITH PLENTY OF SHOWER ACTIVITY. MET WAS COOLEST GUIDANCE AND EVEN UNDERCUT IT A COUPLE OF DEGREES IN SOME AREAS ON TUES...AND POSSIBLY WED IN A FEW LOCATIONS AS WELL DEPENDING ON HOW MUCH MOISTURE CONTINUES TO STREAM INTO THE AREA. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... AS OF 1230 PM EDT SUNDAY... A MOIST LIGHT SW FLOW AHEAD OF SLOWLY DEEPENING GREAT LAKES UPPER TROUGH WILL KEEP MAINLY DIURNAL CONVECTIVE CHANCES AROUND THROUGH THE END OF THE WEEK. BY TOWARD THE WEEKEND...GFS MORE PROGRESSIVE AND DEEPER WITH DEVELOPING TROUGH THAN ECMWF...AND BOTH MODELS FROM 00Z AND ALSO 06Z GFS IN IN LINE WITH THEIR ENSEMBLE MEANS. THE GFS THUS DOES SUGGEST A PERIOD OF MORE WRLY FLOW ON FRIDAY AND SLIGHTLY DRIER...BUT NOT ENOUGH TO REDUCE CONVECTIVE CHANCES GIVEN CLIMATOLOGY. ALSO BY THE WKND...WHILE BOTH MODELS TAKE THE NEXT WEAK COLD FRONT THOUGH THE FCST AREA BY SUNDAY...GFS ACTUALLY SLOWS IT DOWN GIVEN DEEPER TROUGH AND ANOTHER WAVE DIGGING AROUND SOUTHERN END OF TROUGH...COMPARED TO THE ECMWF. GIVEN THE TIME OF YEAR...AND SINCE THERE IS REALLY NO STRONG PUSH OF CANADIAN AIR BEHIND IT REALLY PUSHING THIS FRONT OFF THE COAST...DECIDED TO LEAN MORE WITH GFS AND A CLIMATOLOGICALLY FAVORED FCST AND SO KEPT AT LEAST LOW CHANCES OF MAINLY DIURNAL CONVECTION THROUGH THE WEEKEND. DID NOT GO QUITE AS DRY WITH DEW PTS BEHIND THE FRONT AS THE GUIDANCE...BUT DID SHOW MORE DROP OFF IN POPS OVERNIGHT AND LESS CLOUDY SKIES COMPARED TO MID TO LATE WEEK WHEN OVERALL MOISTURE IS STILL MORE PREVALENT. UNLESS FRONT STALLS BEFORE EVEN REACHING THE APPALACHIANS...WHICH SEEMS UNLIKELY...THERE SHOULD BE SOMEWHAT OF A COOLING TREND BY SAT AND ESPECIALLY SUNDAY JUST BEHIND THIS FRONT...BUT MORE SO IN TERMS OF OVERNIGHT LOWS VS. DAYTIME HIGHS. OVERALL...TEMPS EXPECTED TO BE NOT TOO FAR FROM AVERAGE VALUES FOR THIS TIME OF YEAR. IF THE FRONT PUSHES THROUGH SOONER AND FARTHER EAST...PER 00Z ECMWF IDEA...THEN CAN EXPECT EVEN DRIER CONDITIONS WITH EVEN COOLER OVERNIGHT LOWS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 200 PM EDT MONDAY... THINNER CLOUDS AND WARMER AIR PUTS A CHC FOR CONVECTION THIS PM INTO LYH/DAN. BEST CHC IS PROBABLY ACROSS THE SOUTHSIDE BUT WILL JUST WITH A TEMP GROUP FOR NOW THIS AFTERNOON. HEAVIER RAIN FINALLY PULLING OUT OF KBLF WITH IFR CIGS LEFT OVER...WHICH WILL PROBABLY BOUNCE ABV 1KFT AT TIMES THROUGH THE REST OF THE AFTERNOON. ALTHOUGH LAMP GUIDANCE SAYS NO...NEED TO WATCH FOR IFR CIG LASTING INTO THIS EVENING WITH LIGHT RAIN AND WEST WIND...AS THESE INGREDIENTS TYPICALLY PRODUCE A LOW CIG AT THAT TERMINAL. ELSEWHERE THINKING IS THAT CLOUDS REMAINING OVERNIGHT SHOULD KEEP THE LID ON EXTENSIVE FOG DEVELOPMENT. IF SOME BREAKS OCCUR AT LWB VIS MAY RUN IFR OR LOWER FOR A LONGER TIME PERIOD THAN WHAT IS CURRENTLY IN THE TAF. FRONT CRUMBLES OVER THE REGION BUT STILL MAY PROVIDE ENOUGH FORCING WITH DAYTIME HEATING FOR AFTERNOON THUNDERSTORMS MOSTLY KDAN TUESDAY. PROXIMITY OF OLD FRONT AND TROPICAL AIRMASS JUST TO THE SOUTH... WHICH WILL BEGIN A NORTHWARD RETURN BY MIDWEEK...WILL MAINTAIN A DAILY THREAT FOR PATCHY FLIGHT RESTRICTIONS IN VICINITY OF MAINLY DIURNALLY DRIVEN SHOWERS/STORMS FOR MUCH OF THE REST OF THE WEEK...WITH A CONTINUED THREAT FOR RESTRICTIONS INTO THE OVERNIGHT PERIODS WHERE FOG DEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ015. NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-018. WV...NONE. && SYNOPSIS...PM NEAR TERM...KM/PM SHORT TERM...SK LONG TERM...SK AVIATION...KM/PM
Hazardous weather outlook, Aug 6, 11:15 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1115 AM EDT MON AUG 6 2012 VAZ007-009>011-WVZ042-071515- TAZEWELL-SMYTH-BLAND-GILES-MERCER- 1115 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. A FLASH FLOOD WATCH MAY BE NECESSARY LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>004-019-020-VAZ012>014-016>020-022>024-032>035-045>047-059- WVZ043>045-071515- ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-WYTHE-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 1115 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA TODAY AS A COOL FRONT SLIDES SOUTHEAST THROUGH THE REGION. THIS FRONT WILL INTERACT WITH A TROPICAL AIRMASS TO PRODUCE LOCALLY HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ015-071515- ASHE-WATAUGA-GRAYSON- 1115 AM EDT MON AUG 6 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043-044-058-071515- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX- 1115 AM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON MAY BE STRONG WITH GUSTY WINDS AND HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:36 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT MON AUG 6 2012 NCZ005-006-VAZ033>035-043>047-058-059-061845- ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...ROCKY MOUNT... BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 136 PM EDT MON AUG 6 2012 ...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... THUNDERSTORMS ARE GOING TO BE INCREASING ACROSS THE FOOTHILLS AND PIEDMONT THIS AFTERNOON. SOME OF THE STORMS WILL BRING DOWNPOURS WHERE UP TO 2 INCHES OF RAIN IN AN HOUR ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED. THROUGH 245 PM...THE STRONGER STORMS WILL BE SCATTERED FROM ROCKY MOUNT EAST OT CHARLOTTE COURT HOUSE. THIS WILL INCLUDE THE SMITH MOUNTAIN LAKE AREA...AND DOWNSTREAM ALONG THE ROANOKE RIVER TOWARD BROOKNEAL.
Special weather statement, Aug 6, 1:37 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 137 PM EDT MON AUG 6 2012 NCZ005-006-VAZ033>035-043>047-058-059-061900- ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...ROCKY MOUNT... BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 137 PM EDT MON AUG 6 2012 ...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... THUNDERSTORMS ARE GOING TO BE INCREASING ACROSS THE FOOTHILLS AND PIEDMONT THIS AFTERNOON. SOME OF THE STORMS WILL BRING DOWNPOURS WHERE UP TO 2 INCHES OF RAIN IN AN HOUR ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED. THROUGH 245 PM...THE STRONGER STORMS WILL BE SCATTERED FROM ROCKY MOUNT EAST TO CHARLOTTE COURT HOUSE. THIS WILL ALSO INCLUDE THE SMITH MOUNTAIN LAKE AREA...AND DOWNSTREAM ALONG THE ROANOKE RIVER TOWARD BROOKNEAL.
Special weather statement, Aug 6, 2:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT MON AUG 6 2012
VAZ058-061945-
HALIFAX VA-
247 PM EDT MON AUG 6 2012
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...
AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
VIRGILINA...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HITESBURG AROUND 310 PM AND STAUNTON RIVER
STATE PARK AROUND 325 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
3661 7870 3654 7873 3654 7890 3669 7891
3672 7867 3670 7866 3670 7864 3668 7862
3663 7855
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:08 PM EDT | Special Weather Statement | RNK | Alleghany, Amherst, Bath, Rockbridge, City of Buena Vista, City of Covington and 1 more | 52 min |
| Aug 5, 9:00 PM EDT | Areal Flood Advisory | RNK | Botetourt, Craig, Floyd, Montgomery, Pulaski, Roanoke and 4 more | 107 min |
| Aug 5, 9:11 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, City of Galax | 64 min |
| Aug 6, 4:17 AM EDT | Flash Flood Watch | RNK | Grayson | 11 hr |
| Aug 6, 3:03 PM EDT | Special Weather Statement | RNK | Appomattox | 57 min |
| Aug 6, 5:42 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Aug 6, 6:16 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
| Aug 6, 6:59 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 61 min |
| Aug 6, 7:14 PM EDT | Areal Flood Advisory | RNK | Henry, Pittsylvania, City of Martinsville | 109 min |
| Aug 6, 7:36 PM EDT | Special Weather Statement | RNK | Stokes | 54 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.